Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bubbly_girl

Is taking accutane in the winter time just as effective?

People seem to be more dry in the winter, so I'm wondering if doing an accutane course in the winter has the same effect on the oil glands as it would if you took tane in the summer.

Share this post


Link to post
Share on other sites

I will never in a million years take accutane in the winter. I started out with the oiliest skin, and 3 months on a moderate dose (60 mg/day for 140 lbs) has completely dried me out. I can't live without aquaphor or face moisturizer, and recently started getting a little rash on my arms (although being diligent about applying moisturizer has helped).

As for effectiveness, I don't think it would be more or less effective. Like I said, I think it would just be TOO drying in the winter, which could irritate your skin and lead to more scarring. Also, I happen to think a little bit of sun is good for the skin and helps it to heal. :cool:

Share this post


Link to post
Share on other sites

Shouldn't change the effectiveness of it. You're just going to be INSANELY dry. One of my buddies was on it last winter and it was not pretty...

But to answer your question no it should not be less effective as long as you are diligent about moisturizing and not picking at your face.

Share this post


Link to post
Share on other sites

my brother took it from a november to april. he rarely had really dry skin. of course his lips were realy chapped but that would be the same anytime. he cleared up fine and really hasnt broken out basically 2 years post tane

Share this post


Link to post
Share on other sites

I guess it depends where you live, too. I'm from Louisiana and it won't get cold here until mid December and will only last a few months - if that. And "cold" in Louisiana is 40 degrees. It's also humid down here - it's not that dry cold like other places.

Just some things to consider.

But yeah, I'm not looking forward to when temperatures drop here. My skin usually gets a little irritated then, so with the accutane I'm sure it's gonna be tenfold. Luckily I should just be getting off accutane when the coldest time of winter starts here.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×